| Catalog Number |
GST45W |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a gastroplasty procedure, during the opening of the kit, a package was identified containing one loose staple inside the seal, compromising the use of the package.There was no patient consequence nor surgical delay reported.No additional information provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 12/02/2025.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device gst45w with lot number 848c06; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 1/13/2026.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that one gst45w reload was received sterile with a malformed staple loose inside of the sterile package.The staple was completely inside the package and did not compromise the product sterility, the seal area was noted complete and with no breaches.Although no conclusion could be reached on how the malformed staple was introduced inside the sterile package, it is possible that the staple adhered to the reload during the packaging process due to static.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.Additionally, a photo was provided, which showed a single sheet containing information.A manufacturing record evaluation was performed for the finished device batch number of 848c06 / 22gst45w, and no non-conformances were identified.